It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-31-2012, 09:43 PM   #1
Junior Member
(male)
 
Join Date: Apr 2006
Location: new york
Posts: 15
struff2000 HB User
Please Help

Hello,
I have been having a difficult time starting to urinate and am worried that there may be a problem with my prostate. I am 40/m with diabetes, high blood pressure and cholesterol and just had a complete CBC done yesterday and all numbers were normal except for some protein in my urine. I just started Metformin and was wondering if this could be the cause. Please help as I am very nervous.

Thanks

 
Old 01-31-2012, 10:33 PM   #2
Inactive
(male)
 
Join Date: Aug 2010
Posts: 689
Tall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB User
Re: Please Help

Metformin has only been associated with urinary retention in much older people who have taken it for 10 years or more, and even then it is a very rare side effect. The protein in your urine is probably from kidney damage from your diabetes. Difficulty starting a urine stream can be caused by many things, especially BPH, cystitis, kidney or bladder stones, prostatitis, etc. A urologist can investigate for you.

 
Sponsors Lightbulb
   
Old 02-01-2012, 04:06 AM   #3
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: Please Help

Problems in urinating could be associated with prostate disease. Infection or BPH could be the cause. Simple tests for checking such possibilities are urine culture and PSA.
I believe that you are posting in this prostate cancer forum because you may be thinking that your problem is related to cancer; however, symptomatic cancer is rare and is common only in advanced cases. Getting a PSA test would be a good start to untangle the “mystery”. If found to be positive, you could then follow with other more specific tests.
Those would give you the peace of mind you are looking for.

Hope for the best.


 
Old 02-01-2012, 09:02 AM   #4
Junior Member
(male)
 
Join Date: Apr 2006
Location: new york
Posts: 15
struff2000 HB User
Re: Please Help

Now I am having burning urination also and my stream is getting weaker. All of this just started within the last week or so when starting the new meds.

 
Old 02-01-2012, 09:19 AM   #5
Inactive
(male)
 
Join Date: Aug 2010
Posts: 689
Tall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB UserTall Allen HB User
Re: Please Help

Dysuria and other irritative bladder symptoms can have a variety of causes - UTIs, STDs, stones, etc. If you think it's from a drug, and the drug isn't vital, stop taking it for a day or two to see if it goes away. You can't know until a urologist checks you out.

 
Old 02-01-2012, 11:26 PM   #6
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: Please Help

I agree with Allen, you should see an urologist. Your problem seems to be related with an infection that could have origins in your diabetes/kidney diagnosis.
The medication is not the cause for burning sensations or weaker stream.
In any case I recommend you to get a PSA test. This will serve you in future diagnosis.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New To The Health Board.. I'm Going For Biopsy & Totally Confused Please Help johnn66 Cancer: Prostate 11 07-28-2008 03:20 PM
My Daddy!! help please Brooke111 Cancer: Prostate 4 11-22-2005 10:36 AM
He & I apprehensive - Help, please?! Suzerzcarez Cancer: Prostate 9 09-14-2005 05:30 PM
I need advice and help...Please jpitman Cancer: Prostate 6 03-01-2005 06:37 AM
Very worried about dad,please advise. SOUTHERN DIVA Cancer: Prostate 2 10-25-2004 12:14 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), GUAMJOHN (5)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:43 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!